Alert archive / Wyoming / High Wind Warnings in 2020

High Wind Warning 24, NWS Cheyenne, WY

March 10, 20205 counties in Wyoming

NWS Cheyenne, WY issued this high wind warning at Mar 10, 2020, 12:59 PM MDT for 5 counties in Wyoming. It was in force for 41 hr. 39 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 10, 2020, 12:59 PM MDT (18:59 UTC)
Expired
Mar 12, 2020, 6:00 AM MDT
In force
41 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Goshen County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 82 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 10, 7:04 PM MDTNON-TSTM WND GST 607 Ese Arlington, WYCOOPER COVE WYDOT SITE.
Mar 10, 11:26 PM MDTNON-TSTM WND GST 582 E Arlington, WYWYDOT SENSOR AT ARLINGTON. SUSTAINED WINDS OF 39 MPH.
Mar 10, 11:32 PM MDTNON-TSTM WND GST 582 E Arlington, WYWYDOT SENSOR AT ARLINGTON EAST.
Mar 11, 12:26 AM MDTNON-TSTM WND GST 607 Ese Arlington, WYWYDOT SENSOR AT COOPER COVE. SUSTAINED WINDS OF 34 MPH.
Mar 11, 1:26 AM MDTNON-TSTM WND GST 611 Nnw Arlington, WYWYDOT SENSOR AT ARLINGTON. SUSTAINED WINDS OF 48 MPH.
Mar 11, 1:32 AM MDTNON-TSTM WND GST 581 Sse Bordeaux, WYWYDOT SENSOR AT BORDEAUX. SUSTAINED WINDS OF 42 MPH.
Mar 11, 1:56 AM MDTNON-TSTM WND GST 621 Nnw Arlington, WYWYDOT SENSOR AT ARLINGTON.
Mar 11, 2:02 AM MDTNON-TSTM WND GST 627 Ese Arlington, WYWYDOT SENSOR AT COOPER COVE. SUSTAINED WINDS OF 40 MPH.
Mar 11, 2:12 AM MDTNON-TSTM WND GST 631 Nnw Arlington, WYWYDOT SENSOR AT ARLINGTON.
Mar 11, 4:06 AM MDTNON-TSTM WND GST 5811 Se Arlington, WYWYDOT SENSOR AT STROUSS HILL, NORTHWEST OF LARAMIE. SUSTAINED WINDS OF 37 MPH.
Mar 11, 4:52 AM MDTNON-TSTM WND GST 591 Sse Bordeaux, WYWYDOT SENSOR AT BORDEAUX. SUSTAINED WINDS OF 42 MPH.
Mar 11, 5:06 AM MDTNON-TSTM WND GST 631 Sse Bordeaux, WYWYDOT SENSOR AT BORDEAUX. SUSTAINED WINDS OF 46 MPH.
Mar 11, 5:15 AM MDTNON-TSTM WND GST 6016 Nw Wheatland, WYMESONET STATION EW8763 WHEATLAND.
Mar 11, 7:30 AM MDTNON-TSTM WND GST 677 Ese Arlington, WYCOOPER COVE MESONET SITE WIND GUST 67MPH, SUSTAINED WIND 40MPH
Mar 11, 8:30 AM MDTNON-TSTM WND GST 6310 Ese Crystal Lake Cam, WYEMKAY MESONET SITE WIND GUST 63MPH, SUSTAINED 51MPH WINDS
Mar 11, 8:45 AM MDTNON-TSTM WND GST 7410 Ese Crystal Lake Cam, WYEMKAY MESONET SITE WIND GUST 74MPH, SUSTAINED WIND 59MPH
Mar 11, 9:02 AM MDTNON-TSTM WND GST 638 Ese Crystal Lake Camp, WYOTTO MESONET SITE WIND GUST 63MPH, SUSTAINED WIND 47MPH
Mar 11, 9:12 AM MDTNON-TSTM WND GST 6310 Wsw Cheyenne, WYMILE MARKER 353 MESONET SITE ALONG I-80/US-30 WIND GUST 63MPH, SUSTAINED WIND 52MPH.
Mar 11, 9:12 AM MDTNON-TSTM WND GST 8610 Ese Crystal Lake Cam, WYEMKAY MESONET SITE WIND GUST 86MPH, SUSTAINED WINDS 74MPH
Mar 11, 9:25 AM MDTNON-TSTM WND GST 605 W Winchester Hills Su, WYMESONET SITE UP229/SPEER3 WIND GUST 60MPH, SUSTAINED WIND 50MPH.
Mar 11, 10:02 AM MDTNON-TSTM WND GST 601 Nnw Whitaker, WYWHITAKER MESONET SITE AT I-25/US-87 WIND GUST 60MPH, SUSTAINED WIND 47MPH
Mar 11, 10:15 AM MDTNON-TSTM WND GST 585 W Laramie, WYLARAMIE AIRPORT REPORTS WIND GUST OF 58MPH, SUSTAINED WIND 43MPH
Mar 11, 10:28 AM MDTNON-TSTM WND GST 601 Nw Cheyenne, WYCHEYENNE AIRPORT WIND GUST 60MPH, SUSTAINED 43MPH
Mar 11, 10:53 AM MDTNON-TSTM WND GST 581 Ese Torrington, WYTORRINGTON AIRPORT WIND GUST 58MPH, SUSTAINED WIND 41MPH.
Mar 11, 10:59 AM MDTNON-TSTM WND GST 601 Nw Cheyenne, WYCHEYENNE AIRPORT WIND GUST 60MPH, SUSTAINED WIND 41MPH
Mar 11, 12:53 PM MDTNON-TSTM WND GST 691 Ese Torrington, WYTORRINGTON AIRPORT WIND GUST 69MPH, SUSTAINED 41MPH WIND
Mar 11, 9:36 PM MDTNON-TSTM WND GST 581 Nnw Arlington, WYMESONET STATION KARL 0.6 NW ARLINGTON (WYDOT).
Mar 11, 10:02 PM MDTNON-TSTM WND GST 631 Nnw Arlington, WYMESONET STATION KARL 0.6 NW ARLINGTON (WYDOT).
Mar 11, 11:22 PM MDTNON-TSTM WND GST 623 Nw Arlington, WYWYDOT SENSOR AT FOOTE CREEK. SUSTAINED 50 MPH.
Mar 11, 11:22 PM MDTNON-TSTM WND GST 672 Ese Arlington, WYWYDOT SENSOR AT ARLINGTON EAST.
Mar 11, 11:22 PM MDTNON-TSTM WND GST 74Arlington, WYSUSTAINED 53 MPH.
Mar 11, 11:51 PM MDTNON-TSTM WND GST 761 Nnw Arlington, WYWYDOT SENSOR REPORTED WIND GUST TO 76 MPH AT ARLINGTON.
Mar 12, 12:46 AM MDTNON-TSTM WND GST 717 Ese Arlington, WYMESONET STATION WY24 6.9 E ARLINGTON (WYDOT).
Mar 12, 1:06 AM MDTNON-TSTM WND GST 623 Ese Elk Mountain, WYMESONET STATION WY20 2.5 SE ELK MOUNTAIN (WYDOT).
Mar 12, 1:30 AM MDTNON-TSTM WND GST 622 Wnw Buford, WYMESONET STATION UP203 2.0 W BUFORD (UPR).
Mar 12, 1:52 AM MDTNON-TSTM WND GST 622 Wnw Buford, WYMESONET STATION WY36 2.4 NW BUFORD (WYDOT).
Mar 12, 2:26 AM MDTNON-TSTM WND GST 6311 Se Arlington, WYMESONET STATION WY25 10.7 SE ARLINGTON (WYDOT).
Mar 12, 2:26 AM MDTNON-TSTM WND GST 641 Ene Buford, WYMESONET STATION WY37 1.1 E BUFORD (WYDOT).
Mar 12, 2:32 AM MDTNON-TSTM WND GST 787 Ese Arlington, WYMESONET STATION WY24 6.9 E ARLINGTON (WYDOT).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 7.0 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2020-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2020-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2712 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

957 
WWUS75 KCYS 101859
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1259 PM MDT Tue Mar 10 2020

WYZ106-116-117-121200-
/O.UPG.KCYS.HW.A.0018.200311T0500Z-200312T1200Z/
/O.NEW.KCYS.HW.W.0024.200310T1859Z-200312T1200Z/
Central Laramie Range and Southwest Platte County-
South Laramie Range-South Laramie Range Foothills-
Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo,
Whitaker, Federal, and Horse Creek
1259 PM MDT Tue Mar 10 2020

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM MDT THURSDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...Central Laramie Range and Southwest Platte County, 
  South Laramie Range and South Laramie Range Foothills Counties.

* WHEN...Until 6 AM MDT Thursday.

* IMPACTS...Travel could be difficult especially for lightweight,
  high profile vehicles and campers. High Winds may move 
  lightweight outdoor objects. Secure loose items.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds. Plan for delays and
alternate routes if traveling.
&&

$$

WYZ110-121200-
/O.UPG.KCYS.HW.A.0018.200311T0500Z-200312T1200Z/
/O.NEW.KCYS.HW.W.0024.200311T0000Z-200312T1200Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
1259 PM MDT Tue Mar 10 2020

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM MDT
THURSDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...North Snowy Range Foothills County.

* WHEN...From 6 PM this evening to 6 AM MDT Thursday.

* IMPACTS...Travel could be difficult especially for lightweight,
  high profile vehicles and campers. High Winds may move
  lightweight outdoor objects. Secure loose items.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds. Plan for delays and
alternate routes if traveling.

&&

$$

WYZ118-110500-
/O.NEW.KCYS.HW.W.0024.200310T1859Z-200311T0500Z/
Central Laramie County-
Including the city of Cheyenne
1259 PM MDT Tue Mar 10 2020

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MDT THIS EVENING...

* WHAT...West winds 35 to 45 mph with gusts up to 60 mph.

* WHERE...North-Central Laramie County County.

* WHEN...Until 11 PM MDT this evening.

* IMPACTS...Travel could be difficult especially for lightweight,
  high profile vehicles and campers. High Winds may move
  lightweight outdoor objects. Secure loose items.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds. Plan for delays and
alternate routes if traveling.

&&

$$

Braun
8 follow-up statements
893 
WWUS75 KCYS 110018
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
618 PM MDT Tue Mar 10 2020

WYZ118-110500-
/O.CON.KCYS.HW.W.0024.000000T0000Z-200311T0500Z/
Central Laramie County-
Including the city of Cheyenne
618 PM MDT Tue Mar 10 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS
EVENING...

* WHAT...West winds 35 to 45 mph with gusts up to 60 mph.

* WHERE...North-Central Laramie County.

* WHEN...Until 11 PM MDT this evening.

* IMPACTS...Travel could be difficult especially for 
  lightweight, high profile vehicles and campers. High Winds may 
  move lightweight outdoor objects. Secure loose items.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

WYZ106-110-116-117-111200-
/O.CON.KCYS.HW.W.0024.000000T0000Z-200312T1200Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
Including the cities of Bordeaux, Arlington, Elk Mountain, 
Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, 
and Horse Creek
618 PM MDT Tue Mar 10 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT THURSDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 60 mph.

* WHERE...Central Laramie Range and Southwest Platte County, South
  Laramie Range and South Laramie Range Foothills. North Snowy
  Range Foothills.

* WHEN...Until 6 AM MDT Thursday.

* IMPACTS...Travel could be difficult especially for 
  lightweight, high profile vehicles and campers. High Winds may 
  move lightweight outdoor objects. Secure loose items.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

Rubin
890 
WWUS75 KCYS 110318
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
918 PM MDT Tue Mar 10 2020

WYZ118-110430-
/O.CAN.KCYS.HW.W.0024.000000T0000Z-200311T0500Z/
Central Laramie County-
Including the city of Cheyenne
918 PM MDT Tue Mar 10 2020

...HIGH WIND WARNING IS CANCELLED...

Since wind speeds have decreased, the High Wind Warning has been
cancelled.

$$

WYZ106-110-116-117-111200-
/O.CON.KCYS.HW.W.0024.000000T0000Z-200312T1200Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
Including the cities of Bordeaux, Arlington, Elk Mountain, 
Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, 
and Horse Creek
918 PM MDT Tue Mar 10 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT THURSDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 60 mph.

* WHERE...Central Laramie Range and Southwest Platte County, 
  South Laramie Range and South Laramie Range Foothills. North 
  Snowy Range Foothills.

* WHEN...Until 6 AM MDT Thursday.

* IMPACTS...Travel could be difficult especially for 
  lightweight, high profile vehicles and campers. High Winds may 
  move lightweight outdoor objects. Secure loose items.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

Rubin
381 
WWUS75 KCYS 110858
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
258 AM MDT Wed Mar 11 2020

WYZ106-110-116-117-121200-
/O.CON.KCYS.HW.W.0024.000000T0000Z-200312T1200Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
Including the cities of Bordeaux, Arlington, Elk Mountain, 
Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, 
and Horse Creek
258 AM MDT Wed Mar 11 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT THURSDAY...

* WHAT...West southwest winds 35 to 45 mph with gusts up to 60 
  mph.

* WHERE...Central Laramie Range and Southwest Platte County, 
  South Laramie Range and South Laramie Range Foothills. North 
  Snowy Range Foothills.

* WHEN...Until 6 AM MDT Thursday.

* IMPACTS...Travel could be difficult especially for lightweight,
  high profile vehicles and campers. High Winds may move
  lightweight outdoor objects. Secure loose items.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

ADL
300 
WWUS75 KCYS 111236
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
636 AM MDT Wed Mar 11 2020

WYZ118-121200-
/O.EXA.KCYS.HW.W.0024.000000T0000Z-200312T1200Z/
Central Laramie County-
Including the city of Cheyenne
636 AM MDT Wed Mar 11 2020

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM MDT THURSDAY...

* WHAT...West southwest winds 35 to 45 mph with gusts up to 60 
  mph.

* WHERE...Central Laramie County County.

* WHEN...Until 6 AM MDT Thursday.

* IMPACTS...Travel could be difficult especially for lightweight,
  high profile vehicles and campers. High Winds may move
  lightweight outdoor objects. Secure loose items.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

WYZ106-110-116-117-121200-
/O.CON.KCYS.HW.W.0024.000000T0000Z-200312T1200Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
Including the cities of Bordeaux, Arlington, Elk Mountain, 
Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, 
and Horse Creek
636 AM MDT Wed Mar 11 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT THURSDAY...

* WHAT...West southwest winds 35 to 45 mph with gusts up to 60 
  mph.

* WHERE...Central Laramie Range and Southwest Platte County, 
  South Laramie Range and South Laramie Range Foothills. North 
  Snowy Range Foothills.

* WHEN...Until 6 AM MDT Thursday.

* IMPACTS...Travel could be difficult especially for 
  lightweight, high profile vehicles and campers. High Winds may 
  move lightweight outdoor objects. Secure loose items.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

ADL
453 
WWUS75 KCYS 111814
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1214 PM MDT Wed Mar 11 2020

WYZ107-108-120200-
/O.EXB.KCYS.HW.W.0024.000000T0000Z-200312T0200Z/
East Platte County-Goshen County-
Including the cities of Wheatland, Guernsey, and Torrington
1214 PM MDT Wed Mar 11 2020

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...West winds 30 to 45 mph with gusts up to 60 mph.

* WHERE...East Platte County and Goshen County Counties.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel will be difficult especially for
  lightweight, high profile vehicles and campers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

WYZ106-110-116>118-120215-
/O.CON.KCYS.HW.W.0024.000000T0000Z-200312T1200Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-Central Laramie County-
Including the cities of Bordeaux, Arlington, Elk Mountain, 
Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, Horse Creek, 
and Cheyenne
1214 PM MDT Wed Mar 11 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT THURSDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...South Laramie Range, South Laramie Range Foothills, 
  Central Laramie Range and Southwest Platte County, North Snowy 
  Range Foothills and Central Laramie County Counties.

* WHEN...Until 6 AM MDT Thursday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for lightweight, high profile vehicles and campers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

Allen
025 
WWUS75 KCYS 120144
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
744 PM MDT Wed Mar 11 2020

WYZ107-108-120245-
/O.EXP.KCYS.HW.W.0024.000000T0000Z-200312T0200Z/
East Platte County-Goshen County-
Including the cities of Wheatland, Guernsey, and Torrington
744 PM MDT Wed Mar 11 2020

...HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

Winds have diminished below criteria with latest models and
guidance to warrant expiration.

$$

WYZ106-110-116>118-121200-
/O.CON.KCYS.HW.W.0024.000000T0000Z-200312T1200Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-Central Laramie County-
Including the cities of Bordeaux, Arlington, Elk Mountain, 
Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, Horse Creek, 
and Cheyenne
744 PM MDT Wed Mar 11 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT THURSDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...South Laramie Range, South Laramie Range Foothills, 
  Central Laramie Range and Southwest Platte County, North Snowy 
  Range Foothills and Central Laramie County Counties.

* WHEN...Until 6 AM MDT Thursday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for lightweight, high profile vehicles and campers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

WM
982 
WWUS75 KCYS 120744
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
144 AM MDT Thu Mar 12 2020

WYZ106-117-118-120845-
/O.CAN.KCYS.HW.W.0024.000000T0000Z-200312T1200Z/
Central Laramie Range and Southwest Platte County-
South Laramie Range Foothills-Central Laramie County-
Including the cities of Bordeaux, Whitaker, Federal, Horse Creek,
and Cheyenne
144 AM MDT Thu Mar 12 2020

...HIGH WIND WARNING IS CANCELLED...

Winds have greatly diminished since midnight along the Interstate
25 corridor from Cheyenne to Wheatland and across the South Laramie
Range Foothills.

$$

WYZ110-116-121200-
/O.CON.KCYS.HW.W.0024.000000T0000Z-200312T1200Z/
North Snowy Range Foothills-South Laramie Range-
Including the cities of Arlington, Elk Mountain, Buford, 
Pumpkin Vine, and Vedauwoo
144 AM MDT Thu Mar 12 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT EARLY THIS
MORNING...

* WHAT...West winds 30 to 40 mph with gusts around 60 mph.

* WHERE...South Laramie Range and North Snowy Range Foothills.

* WHEN...Until 6 AM MDT this morning.

* IMPACTS...Travel will be difficult especially for lightweight, 
  high profile vehicles and campers. High winds may move 
  lightweight outdoor objects. Secure loose items.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage.

&&

$$
395 
WWUS75 KCYS 121143
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
543 AM MDT Thu Mar 12 2020

WYZ110-116-121245-
/O.EXP.KCYS.HW.W.0024.000000T0000Z-200312T1200Z/
North Snowy Range Foothills-South Laramie Range-
Including the cities of Arlington, Elk Mountain, Buford, 
Pumpkin Vine, and Vedauwoo
543 AM MDT Thu Mar 12 2020

...HIGH WIND WARNING WILL EXPIRE AT 6 AM MDT EARLY THIS MORNING...

West to northwest winds gusting between 45 and 55 mph will continue
early this morning, then diminish as a cold front moves through the
area.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Mar 10, 11:50 AM MDT, 1 hour 9 minutes earlier.

Area forecast discussion, Mar 10, 11:50 AM MDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1150 AM MDT Tue Mar 10 2020

.UPDATE...
Issued at 1138 AM MDT Tue Mar 10 2020

A longwave trough is passing east of the area, with a few
shortwaves embedded within the flow aloft. This is a mostly dry
flow, though a few light snow showers over the mountains west of
the Laramie Range are possible. To the east, a strong westerly
flow will lead to gusty winds coming off the Laramie Range,
increasing afternoon high temperatures into the 50s and driving
minimum humidities down into the 20s and 30s. Have increased the
winds for the day in the morning update as winds are overachieving
already this morning. Will watch how low humidities get today as
that will be a decision point factor for whether to pull a Red
Flag Warning tomorrow or now in the afternoon package. For now,
expect a dry and breezy day today and tomorrow.

&&

.SHORT TERM...(Today and tomorrow )
Issued at 316 AM MDT Tue Mar 10 2020

Split flow was observed across the western CONUS this morning with
a deep closed low off the coast of California and a mostly zonal
polar branch across the northern 3rd of the US. The overall
forecast remains unchanged from the previous few days. A weak
shortwave trough embedded in the zonal northern branch will pass
overhead today brining increased clouds and slightly cooler
temperatures. Mountain snow and a few showers will be likely with
a few inches for the west facing slopes through late tonight.
High pressure will develop late this evening from the west
signaling the return of stronger westerly winds. Several weak PVU
anomalies and an increase in mid level jet energy should mean
stronger winds translating to the surface and gap areas late
tonight through Thursday morning. A High Wind Watch is now in
effect for the wind prone zones from late tonight through early
Thursday.

.LONG TERM...(Wednesday night through Monday)
Issued at 316 AM MDT Tue Mar 10 2020

Winds will begin to weaken late Wednesday night and early Thursday
ahead of an arctic front moving in from the north. Frontal
overrunning from the front should bring some snow showers to the
area Thursday evening. An inch or two of accumulations will be possible.
Temperatures will dip with the cooler air as well.

Upper level flow will gradually become more amplified Through the
end of the week and into the weekend as the California cutoff low
is reassimilated into a more progressive meridional regime.
Precip chances increase Saturday as the former cutoff low is
expected to eject to the east. Abundant subtropical moisture
entrained within the open wave signals some potential for
significant accumulations, but model timing difference and the
progressive nature of the system preclude more detail at this
time.

What is clear from ensembles is that a large west coast trough
will likely develop Sunday through early next week. EPS and GEFS
show height anomalies of 30 to 40 DAM through the first half of
next week. Large scale southwesterly flow with embedded sub
tropical moisture suggests an active precipitation period through
the next 10 days. Models differ in the organization of the upper
level flow pattern but this pattern generally agrees with WPC and
CPC on a wetter and cooler pattern through the next 2 weeks.

&&

.AVIATION...(For the 12Z TAFS through early Wednesday morning)
Issued at 544 AM MDT Tue Mar 10 2020

A weak disturbance aloft will quickly move across the area today
resulting in widely scattered rain showers, possibly mixed with snow
at times across the southeast Wyoming terminals. Expect VFR to
prevail today with brief MVFR VIS possible at KRWL and KLAR through
this afternoon. It will become windy by mid to late morning across
most terminals with gusts up to 35 knots possible out of the west.

HAZARDS/WEATHER TRENDS: Mainly VFR with CIGS between 5000 to 10000
feet AGL. West to northwest winds will increase between 15z to 19z
Tuesday for most terminals with gusts 30 to 40 knots expected. Some
moderate turbulence possible today, with strong turbulence expected
tonight after 03z for KLAR and KCYS.

&&

.FIRE WEATHER...
Issued at 316 AM MDT Tue Mar 10 2020

Elevated but sub critical fire conditions will be likely
Wednesday as gusty west winds are expected to develop ahead of a
cold front. RH is expected to remain above critical values. A
colder and more wet pattern will develop later in the week
limiting any fire weather concerns.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from 11 PM MDT this evening through late
     Wednesday night for WYZ106-110-116-117.

NE...None.
&&

UPDATE...AB
SHORT TERM...AL
LONG TERM...AL
AVIATION...TJT
FIRE WEATHER...AL
Hazardous weather outlook, Mar 10, 3:16 AM MDT, 9 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
316 AM MDT Tue Mar 10 2020

WYZ101>105-107>109-111>115-118-119-110930-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-East Platte County-Goshen County-
Central Carbon County-Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
Central Laramie County-East Laramie County-
316 AM MDT Tue Mar 10 2020

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous Weather is expected at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Gusty winds will be possible Wednesday ahead of a cold front.
Snow showers will develop early thursday with light accumulations
and blowing snow. A colder and more active week is expected with
several strong pacific storm systems developing this weekend

.Spotter information statement...

Not expected

WYZ106-110-116-117-110930-
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
316 AM MDT Tue Mar 10 2020

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

A high Wind Watch is in effect from late tonight through Thursday
morning. Wind gusts to 60 mph will be possible.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

 A colder and more active week is expected with
several strong pacific storm systems developing this weekend

.Spotter information statement...

Not expected

NEZ002-003-019>021-054-055-095-096-110930-
Dawes-Box Butte-Scotts Bluff County-Banner-Morrill-Kimball County-
Cheyenne County-North Sioux-South Sioux-
316 AM MDT Tue Mar 10 2020

This hazardous weather outlook is for portions of panhandle
Nebraska and western Nebraska.

.DAY ONE...TODAY AND TONIGHT

No hazardous Weather is expected at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Elevated Fire conditions are expected Wednesday with gusty winds
and near critical RH. See FWF for more info. A more active storm
track is expected next week with the potential for cooler
temperatures and winter precipitation.

.Spotter information statement...

Not expected

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 2:47 AM MDTHigh Wind WatchCYSAlbany, Carbon, Laramie, Platte10 hr

Nearby

High Wind Warnings in Wyoming, 2020Every high wind warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.